Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


An elementary proof of Schmüdgen's theorem on the moment problem of closed semi-algebraic sets

Author: Tim Netzer
Journal: Proc. Amer. Math. Soc. 136 (2008), 529-537
MSC (2000): Primary 44A60, 14P10
Published electronically: November 2, 2007
MathSciNet review: 2358493
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the main result from Schmüdgen's 2003 article in a more elementary way. The result states that the question of whether a finitely generated preordering has the so-called strong moment property can be reduced to the same question for preorderings corresponding to fiber sets of bounded polynomials.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 44A60, 14P10

Retrieve articles in all journals with MSC (2000): 44A60, 14P10

Additional Information

Tim Netzer
Affiliation: Fachbereich Mathematik und Statistik, Universität Konstanz, 78457 Konstanz, Germany

PII: S 0002-9939(07)09087-9
Keywords: Moment problem, real algebraic geometry
Received by editor(s): July 26, 2006
Published electronically: November 2, 2007
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.